Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 38, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 3, 2005, 5:59 AM EDT for Washington County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 5:59 AM EDT (09:59 UTC)
- Expired
- Jul 3, 2005, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Washington County, NY
The radar
The Albany radar (KENX), 99 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 030958 FFWALY NYC115-031300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 559 AM EDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHINGTON COUNTY IN EAST CENTRAL NEW YORK * UNTIL 900 AM EDT * AT 553 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOODING WAS STILL OCCURRING DOWNSTREAM OF THE HADLOCK POND DAM WHICH FAILED ON SATURDAY EVENING. SEVERE FLOODING HAS OCCURRED ALONG A TRIBUTARY OF THE HALFWAY CREEK BELOW THE DAM. STATE ROUTE 149 REMAINS CLOSED BETWEEN BUTTERMILK FALLS ROAD AND US ROUTE 4 IN FORT ANN. NUMEROUS OTHER LOCAL ROADS ARE CLOSED AS WELL INCLUDING HADLOCK POND ROAD...JOE GREEN ROAD...ATKINSON ROAD...TRIPOLI ROAD...PATTEN MILLS ROAD AND GOODMAN ROAD. FLOODING IS LIKELY ON THE HALFWAY CREEK DOWN TO FORT ANN AND A SIGNIFICANT RISE IS LIKELY TO OCCUR ON THE CHAMPLAIN CANAL BETWEEN FORT EDWARD AND WHITEHALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS ALREADY OCCURRING AND YOU SHOULD MOVE TO HIGHER GROUND AWAY FROM THE AFFECTED STREAMS. FURTHER UPDATES WILL BE ISSUED AS ADDITIONAL INFORMATION BECOMES AVAILABLE. LAT...LON 4332 7361 4332 7345 4350 7345 4350 7364 $$
1 follow-up statement
000 WGUS71 KALY 031204 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 805 AM EDT SUN JUL 3 2005 NYC115-031305- WASHINGTON NY- 805 AM EDT SUN JUL 3 2005 ...THE FLASH FLOOD WARNING FOR WASHINGTON COUNTY HAS BEEN CANCELLED... THE WATER WHICH WAS RELEASED WHEN THE HADLOCK POND DAM FAILED SATURDAY EVENING HAS RECEDED...BUT MANY ROADS REMAIN CLOSED IN THE AREA INCLUDING STATE ROUTE 149 FROM BUTTERMILK FALLS ROAD TO US ROUTE 4 IN FORT ANN. IN ADDITION...A STATE OF EMERGENCY HAS BEEN DECLARED BY WASHINGTON COUNTY IN THE TOWN OF FORT ANN AND THE TOWN OF WHITEHALL. LAT...LON 4332 7361 4332 7345 4350 7345 4350 7364 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:07 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 3, 4:07 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 407 AM EDT SUN JUL 3 2005 .SHORT TERM TODAY THROUGH MONDAY NIGHT... A WEAK UPPER AIR RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE WILL MOVE OFF THE ATLANTIC COAST BY THIS EVENING. A RETURN LOW LEVEL FLOW FROM THE SOUTH WILL BRING WARMER AIR TO THE COUNTY WARNING AREA MONDAY AND MONDAY NIGHT...BUT THE AIR MASS WILL REMAIN DRY THROUGH THE REMAINDER OF THE INDEPENDENCE HOLIDAY WEEKEND. THE LOW LEVEL THICKNESS FORECAST SUGGESTS THAT TODAYS MAXIMUM TEMPERATURES WILL BE SOMEWHAT HIGHER THAN SATURDAYS READINGS. THE AVIATION MODEL GUIDANCE HAD VALUES ABOUT 5 DEGREES HIGHER THAN YESTERDAYS TEMPERATURES...WHILE THE NORTH AMERICAN MODEL WAS ONLY SLIGHTLY HIGHER THAN WHAT OCCURRED YESTERDAY. WE BLENDED THE GUIDANCE TO COME UP WITH HOUR HIGH TEMPERATURE FORECAST FOR TODAY. SOME UPPER LEVEL MOISTURE IS FORECAST EARLY TONIGHT...WHICH THE AVIATION MODEL DIMINISHES TOWARD DAYBREAK. THIS MAY MEAN THAT CIRRUS CLOUDINESS WILL BE OVER THE REGION FOR AWHILE. A LIGHT SOUTHERLY FLOW IS FORECAST ON THE MODEL SOUNDINGS...BUT STRONG LOW LEVEL INVERSIONS ARE FORECAST AS THE NIGHT WEARS ON WHICH SHOULD RESULT IN THE DECOUPLING PROCESS AND A DROP IN THE WIND TO NEAR CALM CONDITIONS. THE AVIATION AND NORTH AMERICAN GUIDANCE WAS QUITE SIMILAR AND WE BLENDED THE TWO TO COME UP WITH THE MINIMUM TEMPERATURE FORECAST...MAINLY MID 50S TO LOWER 60S IN THE CATSKILLS AND MAJOR RIVER VALLEYS...WITH READINGS AS LOW AS THE UPPER 40S IN PARTS OF THE SOUTHERN ADIRONDACKS. THE FORECAST SOUNDINGS DID NOT INDICATE MUCH IN THE WAY OF CLOUDINESS FOR MONDAY. THERE MAY BE A FEW FAIR WEATHER CUMULUS AND SOME THIN CIRRUS...BUT THATS ABOUT IT BASED ON THIS GUIDANCE. THE MAXIMUM TEMPERATURE GUIDANCE OF THE AVIATION WAS A TAD COOLER THAN THE NORTH AMERICAN...MAINLY IN THE MOUNTAIN AREAS...BUT BOTH SETS OF GUIDANCE WERE CLOSE TO OUR PREVIOUS FORECAST...SO WE BLENDED THE VALUES ONCE AGAIN. THIS YIELDED VALUES MAINLY IN THE MID 80S IN THE MAJOR RIVER VALLEYS...AND 3 TO 5 DEGREES LOWER IN THE MOUNTAINS. THE PRESSURE GRADIENT IS FORECAST TO BE ONLY SLIGHTLY STRONGER MONDAY THAN TODAY...SO THE SURFACE WIND IS EXPECTED TO BE AROUND 10 MILES AN HOUR FROM THE SOUTH DURING THE AFTERNOON. THERE IS A SUGGESTION...PARTICULARLY FROM THE AVIATION MODEL THAT HIGH LEVEL CLOUDINESS WILL BE INCREASING MONDAY NIGHT. WE FOLLOWED THIS GUIDANCE...INDICATING MORE CLOUDS THAN THE PREVIOUS FORECAST...AND HIGHER MINIMUM TEMPERATURE PER BOTH THE AVIATION AND NORTH AMERICAN VALUES. DESPITE THE INCREASING MOISTURE...THE LOW LEVELS OF THE FORECAST SOUNDINGS DO NOT CONTAIN ENOUGH MOISTURE OR INSTABILITY TO SUGGEST THAT SHOWERS WILL OCCUR...SO WE STAYED WITH THE PREVIOUSLY DRY FORECAST. THE PRESSURE GRADIENT IS A BIT STRONGER MONDAY NIGHT THAN MONDAY...SO ITS REASONABLE TO BELIEVE THAT AT LEAST A SLIGHT SOUTHERLY BREEZE WILL PERSIST THROUGH THE NIGHT. THIS IDEA LENDS CREDIBILITY TO THE HIGHER MINIMUM TEMPERATURE FORECAST. && .LONG TERM MONDAY NIGHT THROUGH SATURDAY... AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE ACROSS THE GREAT LAKES TUESDAY AND TUESDAY NIGHT DRIVING A SURFACE COOL FRONT EASTWARD AND THROUGH THE COUNTY WARNING AREA TUESDAY NIGHT. A WEAK CYCLONE MAY FORM ALONG THIS FRONT OVER SOUTHEASTERN NEW YORK WEDNESDAY AND TRAVEL INTO NEW ENGLAND WEDNESDAY NIGHT. THIS SCENARIO SUPPORTS THE PREVIOUS FORECAST OF SCATTERED SHOWERS TUESDAY AFTERNOON THROUGH WEDNESDAY. DRIER AIR MAY TAKE HOLD THURSDAY...ALTHOUGH THERE IS A SUGGESTION FROM THE CANADIAN GLOBAL AND AVIATION MODELS THAT THE DRIER WEATHER MAY NOT ARRIVE UNTIL THURSDAY NIGHT. WE MADE SOME CHANGES TO THE FORECAST EARLY IN THIS PERIOD BASED ON THE LATEST FORECAST GUIDANCE. && .AVIATION... MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD EXCEPT FOR SOME PATCHY FOG AT KGFL EARLY THIS MORNING WITH VISIBILITIES DOWN TO 4SM. SKIES WILL BE MAINLY SKC WITH WINDS MAINLY LIGHT AND VARIABLE...EXCEPT S-SE AT 5 TO 10 KTS THIS AFTERNOON. && .FIRE WEATHER...AFTER HEAVY RAINS ACROSS MUCH OF THE AREA LATE LAST WEEK. VERY LITTLE IF ANY FIRE DANGER. IN ADDITION RELATIVE HUMIDITIES EARLY THIS MORNING 85 TO 100 PERCENT WITH EXCELLENT RH RECOVERY EXPECTED ONCE AGAIN TONIGHT WITH RELATIVE HUMIDITIES IN THE SAME RANGE. MINIMUM RH TODAY 35 TO 45 PERCENT WITH MAINLY LIGHT OR VARIABLE OR S-SE WINDS AT 5 TO 10 KTS. && .HYDROLOGY...RIVERS AND STREAMS WILL CONTINUE TO RECEDE NEXT FEW DAYS WITH NEXT THREAT OF RAIN LATE TUESDAY INTO THURSDAY. TOO FAR OUT AT THIS POINT TO ATTEMPT TO PINPOINT QPF AMOUNTS...BUT LOCALLY HEAVY PRECIPITATION POSSIBLE DURING PART OF THIS PERIOD IF SHORT WAVE STALLS CLOSE TO HSA. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...HEMMERICH LONG TERM...HEMMERICH
Hazardous weather outlook, Jul 3, 4:23 AM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 423 AM EDT SUN JUL 3 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 423 AM EDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE MAY BE THUNDERSTORMS TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING AS A COOL FRONT MOVES SLOWLY TOWARD AND THROUGH EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:00 AM EDT | Flash Flood Warning | ALY | Washington | 6 hr |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.